For the past month, my GERD has become worse. This has triggered SVT and PVCs. I take aciphex and Gaviscon for the GERD and Sectral (BB) for the SVT. For the past 10 years I've had very little trouble.
I ended up in the ER a month ago with SVT that converted before the doctor saw me. I was in panic mode because I had bad acid reflux and PVCs. I waited for 3-4 hours before I finally went in but I was in and out of SVT with PVC. My heart was irregular and the acid was coming up in my throat.
Even if I touched my stomach on the Vagal nerve area, I would start having SVT or PVCs or combination. They did an echo that showed little change from 3 years ago (mitral regurgitation..mild) and the intra-atrial septum aneurysmal. I had an EP study in 1998 but it was too close to my phrenic nerve to ablate. My EP cardio was one of the best in Florida. He is no longer in my plan and the new guy wants to try an ablation.
I think I need to work on the acid reflux and stress to get the SVT/PVCs under control. I had an Upper GI scope and it showed hiatal hernia (same as before) and polyps in stomach (probably from the reflux med.) They did a biopsy on the polyps but I've not yet heard.
Do any of you have GERD that aggravates your heary rhythm.
Yes, I do notice that digestive issues (esophageal spasm, especially) can aggravate my SVT and bring on more ectopics. Control of the reflux is important, though it might not bring as much relief from an arrhythmia standpoint as you're hoping for.
Absolutely! I can even eat too much or something that doesn't agree with me and there I go with PVC's and sometimes A fib. I think I also have esophageal spasm. Mine are usually short lived and don't require me to do much other than chill out for a while. I take beta blockers to control my HR and asprin. I take dexilant for my reflux. Back to your question. There is no doubt in my mind the two are related and controling one will help with the other.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.